Topic: Nutrition in the terminal stage

In the past few months, after deciding to forego any further treatment, other than pain meds, etc, my wife has experienced much difficulty in managing food. Much of the time has trouble keeping food down and is losing weight too quickly. Taking the antinausea meds not helping much.

Re: Nutrition in the terminal stage

Can she hold fluids down.  Try shakes.  Buy yogurt, some frozen fruit is easier, also bananas--get the powder that the body builders use put in a blender.  Lot of nourishment, I pray it will help her.

I miss you more and more everyday. 
RFL 6/28/58-12/27/08

Re: Nutrition in the terminal stage

Hi -

So sorry your wife is going through this. My mother was told by a nutritionist (and I've seen it mentioned on this site), that's she should try very small amounts as often as possible - the stomach can't hold that much at this point, anyway. And yogurt was a great thing, too - and Ensure. As for anti-nausea meds, if you have a good prescription plan (they're very expensive!), you may try getting several different ones. My mother had Zofran and 2 others I can't remember, and she found that one would work on one particular day, then she'd have to take a different one another day - we just juggled the different medications.

Best of luck to you and your family - much hope and hugs going out to you,

Joyce M

4 (edited by marions Mon, 27 Oct 2008 23:16:54)

Re: Nutrition in the terminal stage

So sorry to hear about your wife.  We have had several discussions on vomiting.  Others may have more advise to give to you however, until then you might want to read some of the postings.  It is lengthy and time consuming however, you might be able to find some answers to your questions.  By using the "Search Function" and entering "vomiting" you will be able to read up on some previous discussion. 
Hoping for your wife to find some relief, soon.
Hugs to both of you
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER